MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 LT 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 LT 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74027261
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/11/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed.Insert was explanted as it presented a diffuse pitting on the surface.
 
Event or Problem Description
It was reported that a revision surgery was performed.During an arthroscopic knee surgery due to pain it was noticed that the insert presented a diffuse pitting on the surface.It was explanted.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to pain.The associated journey ii bcs articular insert, used in treatment, was returned and evaluated.The patellar component was not returned.A lab analysis conducted during this investigation noted that the examination showed signs of wear, deformation, and discoloration of the tibial insert.The explantation of the insert likely caused some of the deformation observed during this investigation.The discoloration is likely due to the absorption of biological fluids.Our investigation including a review of the manufacturing records for the listed batch of the insert did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.No information was provided for the patellar component.A review of instructions for use revealed the alleged failure is previously identified in the possible adverse events.Per our risk assessment, probable causes could include but not limited to abnormal motion over time.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 5-6 LT 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9168989
Report Number1020279-2019-03594
Device Sequence Number3885127
Product Code JWH
UDI-Device Identifier00885556177969
UDI-Public00885556177969
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model Number74027261
Device Catalogue Number74027261
Device Lot Number16BM03298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer09/12/2019
01/30/2020
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date10/14/2019
02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;